MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER; NRY
Catalog Number RED72SDKIT
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red 72 reperfusion catheter (red72) confirmed that the catheter was fractured.The complaint indicated that resistance was experienced during removal of the red72 due to a kink in the guide catheter.If the red72 is retracted against resistance, damage such as a fracture may occur.The distal fractured segment was not returned for evaluation.Due to the return condition, the red72 was unable to be functionally tested.Further evaluation revealed that the strain relief was stretched and ovalization on the catheter shaft.This damage was incidental to the reported complaint.The ovalization may have occurred during handling of the device during removal from the guide catheter.The root cause of the stretched strain relief could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right internal carotid artery (ica) and middle cerebral artery (mca) using a penumbra system red 72 reperfusion catheter (red72) a sendit delivery device (sendit), and a guide catheter.It was reported that the ica segment was highly tortuous.During the procedure, the physician had difficulty tracking the sendit to the target location but was able to do so.The physician completed several passes in the target location with the red72.When removing the red72, the physician encountered resistance.When the red72 was removed from the patient, the physician noticed it was fractured.The physician then removed the guide catheter and noticed it was kinked.The physician believed the red72 damage was due to the kink in the guide catheter.The procedure was completed.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM RED 72 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22216891
Report Number3005168196-2025-00205
Device Sequence Number8132289
Product Code NRY
UDI-Device Identifier00815948029996
UDI-Public00815948029996
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K211654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED72SDKIT
Device Lot NumberF00015071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight68 KG